MAUDE Adverse Event Report: MEDTRONIC MEDICAL COSTA RICA S.R.L. INFINITY¿ OCCIPITOCERVICAL UPPER THORACIC SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC MEDICAL COSTA RICA S.R.L. INFINITY¿ OCCIPITOCERVICAL UPPER THORACIC SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number G3602550
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient with clinical id (b)(6), study name (b)(6).It was reported that patient had loosening of hardware in spine.Hardware failure.Mechanical loosening of axial connectors and dominos.The procedure on (b)(6)2025 is exploration of fusion mass cervical 7-thoracic 10, possible reinstrumentation and revision fusion for mechanical loosening.The patient has been experiencing mechanical symptoms including audible and palpable noise emanating from mid- to upper-thoracic spine with turning/twisting or rolling over in bed.Patient is now able to reproduce this noise with standing and walking.Given the motion within hardware as evidenced by audible sound of metal-on-metal motion this warrants surgery to address hardware loosening.After surgeon¿s discussion with the patient, they agreed upon proceeding with surgery for exploration of fusion mass and likely revision instrumentation to address hardware loosening of the cervicothoracic spine.Investigator assessment: causal relationship to study procedure and medtronic cst device.Sponsor assessment: causal relationship to study procedure and not related to study device.Ae resulted in new hospitalization and additional spinal surgery.The date ae first determined to be an sae - (b)(6)2025.Levels involved were t-3, t4, t5, t6, t7, t8, t9.Surgical debridement of wound was performed during the reoperation.
 
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received: per surgeon's procedure note, there was a small amount of dark staining adjacent to the t10 rod connectors suggestive of metallosis which would be consistent with mechanical loosening.There was no obvious metallosis at the t5-t7 regions where the accessory rods were located.At the cervico thoracic junction one of the right sided cervical-thoracic rods was not grossly loose but with grasping it with heavy needle driver could rotate the connector which also demonstrated mechanical loosening.
 
Additional Manufacturer Narrative
B5: additional information updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
INFINITY¿ OCCIPITOCERVICAL UPPER THORACIC SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS  20113
Manufacturer (Section G)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS   20113
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21695445
Report Number3014725904-2025-00055
Device Sequence Number8774358
Product Code KWP
UDI-Device Identifier00643169549616
UDI-Public00643169549616
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K163375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG3602550
Device Catalogue NumberG3602550
Device Lot NumberLOG2830907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite